Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

On the Clifford index of algebraic curves


Author: Edoardo Ballico
Journal: Proc. Amer. Math. Soc. 97 (1986), 217-218
MSC: Primary 14H45; Secondary 14C20
DOI: https://doi.org/10.1090/S0002-9939-1986-0835868-0
MathSciNet review: 835868
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Here we prove (over $ {\mathbf{C}}$) that a general $ (e + 2)$-gonal algebraic curve of genus $ p$ has no $ g_d^r$ with $ d \leq p - 1,r \geq 2$ and $ d - 2r \leq e$.


References [Enhancements On Off] (What's this?)

  • [1] E. Arbarello and M. Cornalba, Footnotes to a paper of Beniamino Segre, Math. Ann. 256 (1981), 341-362. MR 626954 (83d:14016)
  • [2] M. Green and R. Lazarsfeld, On the projective normality of complete linear series on an algebraic curve, preprint. MR 813583 (87g:14022)
  • [3] P. Griffiths and J. Harris, The dimension of the variety of special linear systems on a general curve, Duke Math. J. 47 (1980), 233-272. MR 563378 (81e:14033)
  • [4] D. Eisenbud and J. Harris, Limit linear series: basic theory, preprint. MR 846932 (87k:14024)
  • [5] J. Harris and D. Mumford, On the Kodaira dimension of the moduli space of curves, Invent. Math. 67 (1982), 23-86. MR 664324 (83i:14018)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 14H45, 14C20

Retrieve articles in all journals with MSC: 14H45, 14C20


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1986-0835868-0
Keywords: Algebraic curve, Clifford index, linear series, reducible curve, gonality, line bundle, genus
Article copyright: © Copyright 1986 American Mathematical Society

American Mathematical Society